My hubby was dx'ed 2 weeks ago w/ diabetes II. His regular doc put him on 30 mg Actos daily. At 1st hubby's blood sugar was a whopping 390- now it's down to 76-90 in the am and no more than 180 even after lots of sugary food. Obviously the blood sugar is well under control now. The problem is, my husband's vision is going crazy! I know that diabetes can cause vision problems when blood sugar is high, but the way it's happening doesn't make sense. Before he was diagnosed, he was gradually becoming more and more farsighted. Then, after his blood sugar dropped to normal, his vision got much better- he didn't even need his glasses anymore! Now, during this past week, his eyes have gotten very bad. It's frightening- he needs a magnifying glass just to see the letters on his computer keyboard, and he needs my help reading almost everything. His vision has never been like this before, not even when his blood sugar was at 390.
Now the Actos info says that it can cause vision changes, though it's rare. It also says to call a physician immediately if that happens! We called his doctor (who isn't the brightest bulb on the block, btw) and he insisted it couldn't be from the Actos- suggested hubby see his eye doctor. The opto doc said there is nothing wrong with hubby's eyes, he just needs new glasses. Nobody is giving us any answers!!
Is there anyone on here that has had vision changes like this? Was it from Actos, or diabetes? I'd appreciate any advice or input.